Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
38 Posts
Discussion Starter · #1 ·
I have suffered with IBS-A, daily, since May or June 2009, when the D showed up. I was officially diagnosed in 2007, after I had complicated gall-bladder surgeries, my main symptoms were C, nausea, and pain. I am currently on long term disability and I get to see a GI specialist next month, in a neighbouring Province. The only true stressor that I have in my life, is my illness. This last week and a half I have been horribly constipated. I have been using MoM, Lactulose, and senna tablets 1-2 times daily, with no results. I drink litres of water and prune juice, I also massage my stomach. I have eaten, mainly homemade soups, out of neccessity because I am not hungry. I have been bloated and uncomfortable, however, THE PLUS SIDE to having C, I have been able to leave the house numerous times. My pain, for whatever reason, has been at a minimal. Yesterday, I had a small BM, and there was some crazy noises and movements in my upper abdomin. I thought for sure that everything was finally going to break through, but it did not. This morning I had horrible pain, nausea and cramping, I took my meds Pariet-acid reflux, Bentylol-pain and spasms, TuZen-probiotic specific for IBS, Gravol-nausea, Altace-high blood pressure, and Cymbalta-antidepressent. I had a descent soft BM, accompanied with excrutiating pain. I ate a bowl of high fibre cereal and activia yogart, my normal breakfast, then I took my Metformin-diabetes. There is a bit of gurgling, slight cramping, and loud noises. I am definately bloated. I no longer run to my doctor or the hospital when my abdominal issues are acting up because there is not much more that they can do for me. MY MAIN CONCERN, right now, is there anything else I should be doing? Thank-You, Carol.
 

·
Registered
Joined
·
14,427 Posts
Well 2 things stood out for me. You are suffering from constipation and are being treated for high blood pressure.Cymbalta can increase blood pressure and can also cause constipation. I am not saying it is definitely causing your constipation... but there is a possibility it could cause that problem. You might want to talk to your Dr about other medication options.Here is our info page on Medications:(scroll down for the easy to read chart)http://www.ibsgroup.org/medications
 

·
Registered
Joined
·
38 Posts
Discussion Starter · #3 ·
Thank you for the response, it is greatly appreciated. I had high blood pressure before my IBS kicked in. I am going to see a GI specialist on February 4th, so I will go over all my meds with him. I am assuming that my own family physician, has helped me to the best of her ability and knowledge. I have seen many GP's and they all seem lost when it comes to IBS. The Dr. I am going to see is a specialist and a researcher, so hopefully I can find some sort of a solution, or a happy medium . The cymbalta, my Dr. prescribed, is working better than the cipralex, I was on. Emotionally, I am much better. I feel like I can think logically. I assume there is a trade off, when it comes to medications, at least for now.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top